Unusual clinical course, Unusual or unexpected effect of treatment, Unexpected drug reaction
Nobuhiro Kanaji, Akira Tadokoro, Naoki Watanabe, Takuya Inoue, Tomoya Ishii, Hiroaki Dobashi, Shuji Bandoh
(Department of Internal Medicine, Division of Hematology, Rheumatology and Respiratory Medicine, Faculty of Medicine, Kagawa University, Kagawa, Japan)
Am J Case Rep 2014; 15:480-484
Increases in tumor marker concentrations usually suggest disease progression.
Case Report: We here describe on 3 patients with non-small cell lung cancer whose serum concentrations of CYFRA21-1 increased in spite of successful treatment with crizotinib. Discontinuation of crizotinib resulted in a rapid decrease in serum CYFRA21-1 concentrations in all cases. In 1 patient with progressive disease, in spite of increasing the dose of crizotinib, CYFRA21-1 concentrations decreased.
Conclusions: Crizotinib can induce increases in CYFRA21-1 concentration without disease progression. Pulmonologists and oncologists should be aware of this novel phenomenon, and focus on interpretation of CYFRA21-1 concentrations in monitoring tumor response to crizotinib treatment.
Keywords: Carcinoma, Non-Small-Cell Lung - drug therapy, Antigens, Neoplasm - blood, Aged, Female, Follow-Up Studies, Humans, Keratin-19 - blood, Lung Neoplasms - drug therapy, Male, Middle Aged, Protein Kinase Inhibitors - therapeutic use, Pyrazoles - therapeutic use, Pyridines - therapeutic use, Tomography, X-Ray Computed, Tumor Markers, Biological - blood